# SDR CA020409001

- Difficulty date: March 24, 2002
- Submitted: April 26, 2002
- Operation: General aviation
- Make and model: Diamon DA20-A1
- Aircraft time: 3,972 hours
- Engine: Rotax ROTAX912F3
- Propeller: Hofman HOV352F
- System (JASC): 6114 · Propeller Hub Section
- Part: O-Ring
- Part number: PRP0119026
- Condition: Failed
- Location: Propeller
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) PROP REPLACED ON AIRCRAFT AFTER TROUBLESHOOTING PROPELLER CONTROL SYSTEM AND INSPECTING OIL PUMP AND LINES.  NO DEFECTS FOUND IN PUMP,  LINES OR WITH GOVERNOR ASSY.  REPLACING PROP SOLVED PROBLEM.   DISASSEMBLY  REVEALED DAMAGED SEAL IN FRONT OF PITCH CHANGE PISTON CAUSING OIL PRESSURE TO BUILD UP ON BACKSIDE OF PISTON, AND FORCING PROP TO COARSE PITCH. THIS OIL PRESSURE WAS GREATER THAN RETURN SPRING PRESSURE AND THE HUB HAS NO DUMP PROVISION IN THIS AREA TO ALLOW OIL TO RETURN TO THE ENGINE.
